Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 10, 2013, 5:27 PM EDT for Glades County, Hendry County, Palm Beach County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 5:27 PM EDT (21:27 UTC)
- Expired
- May 10, 2013, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:30 PM EDT | TSTM WND GST 50 | Clewiston, FL | AT AIRGLADES AIRPORT PUBLIC REPORTED ESTIMATED 50 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS52 KMFL 102127
SVRMFL
FLC043-051-099-102215-
/O.NEW.KMFL.SV.W.0043.130510T2127Z-130510T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLEWISTON...AND MOVING NORTHEAST TO EAST AT 15 MPH.
* THE STORM WILL AFFECT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
&&
LAT...LON 2680 8095 2677 8094 2676 8090 2674 8085
2671 8081 2670 8079 2663 8079 2663 8103
2678 8107 2683 8101
TIME...MOT...LOC 2127Z 250DEG 13KT 2673 8095
$$
BAXTER2 follow-up statements
257
WWUS52 KMFL 102142
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
542 PM EDT FRI MAY 10 2013
FLC043-051-099-102215-
/O.CON.KMFL.SV.W.0043.000000T0000Z-130510T2215Z/
HENDRY FL-GLADES FL-PALM BEACH FL-
542 PM EDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EXTREME WEST CENTRAL PALM BEACH...SOUTHEASTERN GLADES AND
NORTHEASTERN HENDRY COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLEWISTON...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEWISTON...
LAKE HARBOR...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2667 8086 2667 8094 2677 8103 2681 8101
2680 8095 2677 8094 2676 8090 2674 8085
2671 8081
TIME...MOT...LOC 2142Z 244DEG 12KT 2675 8091
$$
BAXTER918
WWUS52 KMFL 102153
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT FRI MAY 10 2013
FLC043-051-099-102203-
/O.CAN.KMFL.SV.W.0043.000000T0000Z-130510T2215Z/
HENDRY FL-GLADES FL-PALM BEACH FL-
553 PM EDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL PALM
BEACH...SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2667 8086 2667 8094 2677 8103 2681 8101
2680 8095 2677 8094 2676 8090 2674 8085
2671 8081
TIME...MOT...LOC 2153Z 244DEG 12KT 2677 8087
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:58 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 10, 1:58 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 158 PM EDT FRI MAY 10 2013 .AVIATION... VFR CONDITIONS TO PREVAIL AT ALL SITES THROUGH THE NEXT 24 HOURS. STILL BELIEVE A FEW SHRAS/TSRAS WILL BE POSSIBLE ACROSS MAINLY THE INTERIOR AND SHOULD NOT AFFECT ANY TAF SITE. LATEST SHORT TERM GUIDANCE CONTINUES TO SUGGEST THIS AND ALSO PUSHING SOME OF THE ACTIVITY EASTWARD...POSSIBLY INTERACTING WITH A WEAK SEA BREEZE...TOWARD KPBI BY 00Z. KEPT ANY PRECIP MENTION OUT OF KPBI TAF FOR NOW. && .PREV DISCUSSION... /ISSUED 1007 AM EDT FRI MAY 10 2013/ UPDATE... LOOKING TO BE A VERY TRICKY FORECAST THIS MORNING. A WEAK MID LEVEL TROUGH MOVED ACROSS SOUTH FLORIDA DURING THE LATE AFTERNOON YESTERDAY AND LAST NIGHT SPARKING CONVECTION PARTICULARLY OFFSHORE THIS MORNING WHICH THEN BUILT BACK ONSHORE. THAT CONVECTION HAS NOW WANED AS THE TROUGH CONTINUES TO MOVE EAST. THE INTERESTING PHENOMENA THIS MORNING IS THE 12Z MFL SOUNDING WHICH SHOWS SIGNIFICANT WARMING AT 500 MB WITH A DISTINCT INVERSION WHICH IS NEARLY 5K FEET DEEP. THERE HAS ALSO BEEN SOME DRYING ALOFT WITH PWAT NOW DOWN TO ABOUT 1.25 INCHES WHICH IS SLIGHTLY BELOW THE AVERAGE FOR EARLY MAY. SO THE QUESTION IS HOW MUCH OF A FACTOR WILL THESE TWO CONDITIONS HAVE ON CONVECTION DEVELOPING. THE LOW LEVELS REMAIN SOMEWHAT UNSTABLE BUT THE OVERALL SOUNDING WOULD MAKE ME BELIEVE THAT CONVECTION WILL STRUGGLE TO BUILD PAST THE SHOWER STAGE. HOWEVER, MODEL FORECAST SOUNDINGS SHOW MID LEVEL MOISTURE RETURN ALTHOUGH IT APPEARS THAT THEY MAY BE SUFFERING FROM CONVECTIVE FEEDBACK. THE MORNING PROFILE ALSO INDICATES VERY SLOW STORM MOTION TODAY AT UNDER 5 KNOTS WITH A DRIFT BACK TOWARDS THE EAST COAST LATE IN THE DAY. THE EARLY MORNING HRRR RUNS INITIALIZED NEARLY PERFECTLY AND SHOW INTERIOR CONVECTION DEVELOPING OVER THE INTERIOR BETWEEN 17-18Z AND MOVING LITTLE. IT WILL BE INTERESTING TO SEE WHAT THE LATER RUNS ILLUSTRATE AFTER IT INGESTS THE 12Z SOUNDINGS. AT ANY RATE, FEEL THE NEED TO SCALE BACK TO SLIGHT CHANCE THUNDER OVER THE INTERIOR AND CAN MAKE LATER ASSESSMENTS AS THINGS MATERIALIZE. KOB PREV DISCUSSION... /ISSUED 334 AM EDT FRI MAY 10 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUED OVER THE ATLANTIC WATERS JUST EAST OF THE MIAMI-DADE/BROWARD COUNTY BORDER. A FEW SHOWERS AND THUNDERSTORMS HAVE ALSO DEVELOPED OVER THE METRO AREAS. THESE SHOWERS AND STORMS ARE EXPECTED TO DIMINISH LATER THIS MORNING AS A SHORTWAVE EXITS THE REGION. UPPER RIDGING OVER THE CENTRAL GULF STRETCHING INTO THE LOWER GREAT LAKES WILL SHIFT EAST TODAY AS A SHORTWAVE TROUGH MOVES FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY. UPPER HEIGHTS WILL INCREASE OVER SOUTH FLORIDA...WITH MUCH WARMER AND SOMEWHAT DRIER AIR ALOFT THAN ON THURSDAY. HOWEVER...LOW LEVEL MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS IN THE MID 60S TO AROUND 70...SO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE SEA BREEZE BOUNDARIES ACROSS THE INTERIOR THIS AFTERNOON INTO THE EARLY EVENING. A LIMITING FACTOR EACH DAY THROUGH THE WEEKEND WILL BE THE SUBTROPICAL RIDGE OVER THE REGION...WITH WARM AND DRY AIR FROM 850MB TO 600MB. EASTERLY LOW LEVEL FLOW AND LIGHT WINDS ALOFT WILL ALLOW FOR SLOW STORM MOTION AND FOR STORMS TO STAY ACROSS THE INTERIOR AND TOWARDS THE GULF COAST. TEMPERATURES WILL BE WARM...WITH HIGHS IN THE MID 80S TO LOWER 90S. THE EASTERLY LOW LEVEL FLOW WILL KEEP OVERNIGHT TEMPS WARM IN THE MID 60S TO THE MID 70S. A FEW SHOWERS MAY DEVELOP OVERNIGHT ACROSS THE ATLANTIC WATERS...AND MOVE TOWARDS THE EAST COAST. ANOTHER UPPER LOW WILL MOVE SOUTHEAST ACROSS THE UPPER GREAT LAKES ON SATURDAY...WITH THE TROUGH DIGGING INTO THE SOUTHEAST. THIS WILL ALLOW LOW PRESSURE OVER THE NORTHEAST TO DEEPEN...AND A COLD FRONT EXTENDING FROM THE LOW WILL PUSH INTO THE SOUTHEAST. DEEPER MOISTURE WILL BEGIN TO POOL SOUTH OF THIS BOUNDARY OVER SOUTHERN GEORGIA AND NORTHERN FLORIDA. THE UPPER RIDGE WILL FLATTEN AND PUSH SOUTH...AND THIS SHOULD ALLOW FOR A LITTLE MORE ACTIVITY ALONG THE SEA BREEZE BOUNDARIES ACROSS THE INTERIOR. SLOW STORM MOTION IS EXPECTED ONCE AGAIN. THE FRONTAL BOUNDARY WILL MOVE INTO NORTH AND CENTRAL FLORIDA ON SUNDAY...AND SURFACE WINDS WILL SHIFT MORE TO THE SOUTH...WITH SOUTHWEST TO WESTERLY FLOW ABOVE THE SURFACE. THE DRY AIR WILL REMAIN IN THE LOW/MID LEVELS...SO POP GUIDANCE REMAINS LOW. THE SURFACE BOUNDARY WILL MOVE INTO SOUTH FLORIDA OVERNIGHT SUNDAY INTO MONDAY MORNING...WITH THE MOISTURE BOUNDARY LAGGING BEHIND INTO CENTRAL FLORIDA. THE SURFACE FRONT WILL MOVE THROUGH THE REGION BY EARLY AFTERNOON...WITH THE MOISTURE SCOURING OUT FROM NORTH TO SOUTH BEGINNING MID/LATE AFTERNOON. SO RAIN CHANCES SHOULD BE CONFINED TO THE SOUTHEASTERN HALF OF THE REGION...IF THE MOISTURE HANGS AROUND AS THE MODELS INDICATE. HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST ON TUESDAY...WITH DRIER AIR AND NORTHEASTERLY FLOW. HIGH PRESSURE WILL THEN REMAIN IN CONTROL OF THE WEATHER THROUGH THE END OF THE FORECAST PERIOD...WITH DRY CONDITIONS AND NEAR NORMAL TEMPERATURES. WITH MODERATE NORTHEASTERLY FLOW TUESDAY AND WEDNESDAY...THERE WILL A HIGHER THREAT FOR RIP CURRENTS ALONG THE ATLANTIC BEACHES. MARINE... LIGHT WINDS WITH SEAS BELOW 4 FT WILL CONTINUE THROUGH THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT INTO TUESDAY. WINDS WILL INCREASE OUT OF THE NORTHEAST...WITH DETERIORATING MARINE CONDITIONS. FIRE WEATHER... MIN RH'S OVER THE WESTERN INTERIOR WILL BE IN THE 40 OVER THE NEXT COUPLE OF DAYS. THERE'S SOME RH'S NOW IN THE UPPER 30S OVER THE WESTERN INTERIOR. A FEW TSTORMS WILL BE POSSIBLE EACH OF THE NEXT FEW DAYS OVER THE INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 86 74 87 / 10 20 20 20 FORT LAUDERDALE 76 86 76 86 / 10 10 10 20 MIAMI 76 88 75 88 / 10 10 10 20 NAPLES 71 86 71 87 / 10 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...10/CD
Hazardous weather outlook, May 10, 10:23 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1023 AM EDT FRI MAY 10 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110530- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1023 AM EDT FRI MAY 10 2013 ...SLIGHT CHANCE OF THUNDERSTORMS INTERIOR THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR MAINLY THE INTERIOR PORTIONS OF SOUTH FLORIDA TODAY. ANY STORMS THAT DEVELOP MAY HAVE GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL. WIND: THUNDERSTORMS MAY PRODUCE GUSTS OF UP TO 50 MPH TODAY. HAIL: THUNDERSTORMS MAY PRODUCE SMALL HAIL TODAY. FLOODING: SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE URBAN AREAS WITH POOR DRAINAGE, AS WELL AS LOW LYING AREAS TO FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 10, 3:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 347 PM EDT FRI MAY 10 2013 FLZ066-070-071-102015- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL 347 PM EDT FRI MAY 10 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BROWARD COUNTY...SOUTHEASTERN HENDRY COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 415 PM EDT * AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2633 8111 2632 8081 2601 8080 2601 8107 TIME...MOT...LOC 1947Z 219DEG 13KT 2614 8100
Special weather statement, May 10, 4:45 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 445 PM EDT FRI MAY 10 2013 FLZ070-071-073-075-102145- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 445 PM EDT FRI MAY 10 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 545 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MICCOSUKEE SERVICE PLAZA TO LOOP ROAD EE CENTER...AND MOVING EAST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... DADE-COLLIER TRAINING AIRPORT... FORTYMILE BEND... SHARK VALLEY OBS TOWER... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2613 8049 2564 8062 2564 8105 2614 8087 TIME...MOT...LOC 2045Z 270DEG 10KT 2607 8080 2573 8093 BAXTER
Special weather statement, May 10, 4:58 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
458 PM EDT FRI MAY 10 2013
FLZ063-066-067-102200-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
458 PM EDT FRI MAY 10 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...EASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...FOR
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...
* UNTIL 600 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF LAKEPORT TO 9 MILES EAST OF DEVILS GARDEN...AND MOVING
EAST AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
MOORE HAVEN...
HARLEM...
BRIGHTON SEMINOLE INDIAN...
LAKE HARBOR...
CLEWISTON...
INDIAN PRAIRIE CANAL MOUTH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2717 8088 2713 8087 2708 8094 2704 8092
2698 8107 2689 8111 2682 8105 2671 8081
2669 8074 2678 8073 2675 8071 2676 8069
2681 8069 2656 8059 2654 8105 2703 8132
2704 8127 2709 8127 2718 8113
TIME...MOT...LOC 2058Z 268DEG 17KT 2708 8119 2660 8098
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:17 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| May 10, 4:09 AM EDT | Special Marine Warning | MFL | 36 min | |
| May 10, 4:58 AM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| May 10, 5:01 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| May 10, 3:47 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| May 10, 4:06 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 39 min |
| May 10, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 46 min |
| May 10, 4:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| May 10, 4:51 PM EDT | Special Marine Warning | MFL | 84 min | |
| May 10, 4:58 PM EDT | Special Weather Statement | MFL | Glades | 62 min |
| May 10, 5:36 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| May 10, 5:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| May 10, 5:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.